MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG15160-0615-1S
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of a axium coil that was damaged/premature detachment and non-detachment.Pipeline that became stuck in the phenom27 and capture coil and had resistance during delivery and retraction.The patient was undergoing surgery for treatment of a left vertebral artery vessel rupture with a maximum diameter of 9mm, neck diameter of 3mm, a landing zone (artery size) or 5mm distal and 5mm proximal.It was noted the patient's blood flow was low and vessel tortuosity was severe.Dapt (dual antiplatelet treatment )was administered with a platelet reactivity units (pru) level of 160.The angiographic result post procedure was adequate occlusion of ruptured left vertebral using axium coils and pipeline flex embolization device.It was reported that a patient had extremely tortuous left vertebral artery causing a "crimped" distal end to the 6 fr sofia guide placed into the distal left vertebral artery from the cook shuttle in the left subclavian providing reduced support and trackability of the plato microcatheter into the site of rupture in left vertebral to be coiled with axium coils.Delivery of axium coils a mix of both axium prime frame and axium ss coils.Upon delivery of the prime frame 9x30 and multiple manipulations of the coil within the rupture site caused the coil the "stretch" upon removal the coil detached from the pusher wire.The cook shuttle sheath and a phenom 27 was deployed within the left vertebral artery across the site of rupture trapping the plato microcatheter and axium frame 9x30 coil.The pipeline 5x35 was successfully deployed across the rupture site without patient injury.Then both the sofia plus and plato microcatheter were removed along with the fracture and stretched prime frame 9x30 coil.It was noted that the coil became stuck in distal section of the catheter.The catheter was damage located in the distal part of the device.The coil was damaged in the pushwire distal segment.Coil separation/break/premature detachment was reported.The implant coil was removed from the patient using the sofia guide and plato microcatheter.There was no surgical or medicinal intervention required.The coil pushwire was reported as bent and broken, not on purpose.There was friction or difficulty during delivery.The physician reposition the coil 3 times.The physician did not attempt to detach the coil.The physician did rotate the delivery pusher during procedure.There was a continuousflush administered during the procedure.Non-detachment was reported and the physician attempted to detach the coil with the instant detacher 3 times.The physician did not try to detach with another instant detacher.There was not issue with the instant detacher."after successfully completing pipeline delivery the pipeline delivery became stuck at the proximal level of phenom 27 near the hub." the pipeline was used for an indication that is not approved (off-label) described as a posterior circulation left vertebral artery rupture.It was noted that there was resistance and stuck in the proximal section of the phenom 27 catheter.The catheter was flushed continuously with heparinized saline.The catheter had an accordion damage to the proximal end of the device.The stent pushwire had an accordion damage to the proximal end of the device.Pushwire/capture coil stuck during retraction located in the proximal section of phenom 37 near the hub and the pushwire was rotated during removal.The capture coil was fractured during removal.The pushwire rotated to attempt to deploy the pipeline 3 times.Friction or difficulty did occur during retrieval.The pipeline was implanted in the patient.It was indicated that all devices were prepared as per the instructions for use (ifu).Unknown patient symptoms or further complications were reported as a result of this event.Ancillary devices include a guide catheter plato microcatheter ref# pl17-160-000, lot# 047089.Microcatheter phenom 27 160 cm ref# f g15160-0615-1s lot# 229551463.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional event information received.It was confirmed that the pushwire was broken.There was not an attempt to detach the coil only retract and reposition the coil three times.The detacher was never used.The pipeline stent was deployed and was never stuck.Only upon removing the "pipeline" delivery wire did the delivery wire become stuck within the phenom 27 microcatheter.It was a phenom 27 not a phenom 37.One phenom 27 was used during the procedure.No adverse patient effects or complications noted.The extreme tortuosity of the vessel is a possible cause or contributing factor for the event.There was no issue with the coil exiting the microcatheter, but possible ovalization of microcatheter could have added additional stress on the coil junction between coil and pusher wire.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24669947
Report Number9617601-2026-01967
Device Sequence Number5055144
Product Code QJP
UDI-Device Identifier00763000399726
UDI-Public(01)00763000399726(17)270827(10)229551463
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K180959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15160-0615-1S
Device Catalogue NumberFG15160-0615-1S
Device Lot Number229551463
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer03/24/2026
04/24/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date04/21/2026
05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight78 KG